Alert archive / Montana / Red Flag Warnings in 2015
Red Flag Warning 2, NWS Glasgow, MT
NWS Glasgow, MT issued this red flag warning at Mar 28, 2015, 3:26 AM MDT for 9 counties in Montana. It took effect at Mar 28, 2015, 12:00 PM MDT. It was in force for 9 hr. 10 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 28, 2015, 3:26 AM MDT (09:26 UTC)
- In effect from
- Mar 28, 2015, 12:00 PM MDT
- Expired
- Mar 28, 2015, 8:41 PM MDT
- In force
- 9 hr
- Issued by
- NWS Glasgow, MT
Counties Dawson County, MT, Garfield County, MT, McCone County, MT, Petroleum County, MT, Phillips County, MT, Prairie County, MT, Richland County, MT, Valley County, MT, Wibaux County, MT
The radar
The Glasgow radar (KGGW), 88 km from the middle of the area, began a volume at 09:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 28, 1:22 PM MDT | TSTM WND GST 56 | 16 Ene Mosby, MT | LUFBOROUGH HILL DOT SENSOR |
| Mar 28, 2:54 PM MDT | NON-TSTM WND GST 59 | 10 S Vida, MT | COW CREEK DOT SENSOR ALONG HWY 13 |
| Mar 28, 3:15 PM MDT | NON-TSTM WND GST 65 | 2 E Fort Peck, MT | HANDAR SITE EAST OF THE DAM. |
| Mar 28, 3:19 PM MDT | NON-TSTM WND GST 59 | 30 N Terry, MT | LIGHT RAIN AS THE FRONT WENT THROUGH. |
| Mar 28, 3:55 PM MDT | DUST STORM | E Glendive, MT | VISIBILITY REDUCED TO ABOUT 100 FEET ALONG I-94 ON EAST OF TOWN. |
| Mar 28, 3:55 PM MDT | NON-TSTM WND GST 67 | Glendive, MT | |
| Mar 28, 3:56 PM MDT | DUST STORM | Savage, MT | POOR VISIBILITY ALONG HWY 16. |
| Mar 28, 4:00 PM MDT | NON-TSTM WND DMG | Sidney, MT | WOODEN POWER POLE BROKEN IN SIDNEY. TIME ESTIMATED. |
| Mar 28, 4:10 PM MDT | NON-TSTM WND GST 76 | 4 Ne Hodges, MT | THE GUSTS LASTED FOR SEVERAL MINUTES. |
| Mar 28, 8:08 PM MDT | NON-TSTM WND GST 58 | 7 Se Devils Crk Recr Ar, MT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 9.4 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2356 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 153 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
455 WWUS85 KGGW 280926 RFWGGW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 326 AM MDT SAT MAR 28 2015 .A STRONG COLD FRONT WILL SWEEP ACROSS THE REGION THIS AFTERNOON. WARM AND DRY CONDITIONS ARE EXPECTED TO DEVELOP AHEAD OF THE FRONT...WITH A RAPID INCREASE IN WINDS WITH THE FRONTAL PASSAGE. MTZ135>137-290300- /O.UPG.KGGW.FW.A.0001.150328T1800Z-150329T0300Z/ /O.NEW.KGGW.FW.W.0002.150328T1800Z-150329T0300Z/ LITTLE ROCKIES- LOWER MISSOURI RIVER BREAKS INCLUDING CHARLES M. RUSSELL REFUGE- SOUTHERN PETROLEUM-SOUTHERN GARFIELD- 326 AM MDT SAT MAR 28 2015 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 135...136 AND 137... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...FIRE WEATHER ZONES 135...136 AND 137. * WINDS...WEST 30 TO 40 MPH WITH GUSTS UP TO 65 MPH. * RELATIVE HUMIDITY...AS LOW AS 25 PERCENT. * IMPACTS...THE COMBINATION OF DRY FUELS...STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. && $$ MTZ122-290300- /O.NEW.KGGW.FW.W.0002.150328T1800Z-150329T0300Z/ DAWSON-MCCONE-PRAIRIE-RICHLAND-WIBAUX- 326 AM MDT SAT MAR 28 2015 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 122... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 122. * WINDS...WEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. * RELATIVE HUMIDITY...AS LOW AS 20 PERCENT. * IMPACTS...THE COMBINATION OF DRY FUELS...STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. && $$ HTTP://WEATHER.GOV/GLASGOW
1 follow-up statement
737 WWUS85 KGGW 290241 RFWGGW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 841 PM MDT SAT MAR 28 2015 MTZ122-135>137-290345- /O.CAN.KGGW.FW.W.0002.000000T0000Z-150329T0300Z/ DAWSON-MCCONE-PRAIRIE-RICHLAND-WIBAUX-LITTLE ROCKIES- LOWER MISSOURI RIVER BREAKS INCLUDING CHARLES M. RUSSELL REFUGE- SOUTHERN PETROLEUM-SOUTHERN GARFIELD- 841 PM MDT SAT MAR 28 2015 ...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 135...136 AND 137... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS CANCELLED THE RED FLAG WARNING. RAIN IS MOVING INTO THE REGION INCREASING HUMIDITY LEVELS ALLOWING FOR THE CANCELLATION OF THE RED FLAG WARNING. $$ HTTP://WEATHER.GOV/GLASGOW
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this red flag warning went out at Mar 27, 8:42 PM MDT, 6 hours 44 minutes earlier.
Area forecast discussion, Mar 27, 8:42 PM MDT, 6 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GLASGOW MT 842 PM MDT FRI MAR 27 2015 .SHORT TERM...FOR NORTHEAST MONTANA...TONIGHT THROUGH SUNDAY... UPDATE... UPPER RIDGING WILL CONTINUE OVERNIGHT AS A PACIFIC FRONT MOVES TOWARDS THE REGION FOR SATURDAY. MINOR ADJUSTMENTS MADE TO OVERNIGHT TEMPERATURES IN THE NORTHEASTERN CORNER OF THE FORECAST AREA TO MATCH CURRENT TRENDS. OTHERWISE FORECAST IS IN GOOD SHAPE FOR THE OVERNIGHT HOURS. PROTON PREVIOUS DISCUSSION... UPPER RIDGE OVER THE AREA TODAY PROVIDING BEAUTIFUL CONDITIONS WITH TEMPERATURES ABOUT 20 ABOVE NORMAL. HOWEVER A SHORTWAVE OFF THE PACIFIC NW COAST IS CRUISING EAST AND WILL CROSS MONTANA SATURDAY. NAM AND GFS SIMILAR ON WHAT WILL PLAY OUT WITH SENSIBLE WEATHER...ECMWF A BIT WETTER FOR THE SOUTHERN ZONES SATURDAY. WARM FRONT OVER THE DAKOTAS WILL BE OVERTAKEN BY A COLD FRONT ASSOCIATED WITH THE SAID SHORTWAVE. A PREFRONTAL TROUGH LOOKS TO MOVE THOUGH MID-DAY INTRODUCING THE WINDS. ECMWF HIGHLIGHTS THIS BETTER WITH QPF. STEEP MID-LEVELS SHOULD BE GOOD ENOUGH FOR ISOLATED THUNDERSTORMS. WRAP-AROUND FEATURE THEN DROPS SOUTHEAST ACROSS THE CWA BRINGING A BETTER CHANCE OF RAINSHOWERS FOR THE EVENING THEN CLEARING WITH SLIGHTLY COOLER AND DRIER AIRMASS MOVING IN. ON SUNDAY...UPPER RIDGE OVER THE PACIFIC NW BUILDS IN WITH A SURFACE LOW OVER ALBERTA TO HELP WARM THINGS UP. TEMPS SHOULD TOP OUT IN THE LOWER TO MID 60S WITH LIGHTER WINDS THAN SATURDAY. TFJ .LONG TERM...SUNDAY NIGHT THROUGH FRIDAY... TWEAKED CURRENT FORECAST TO 12Z FORECAST MODELS. MAIN CHANGE SEEN WAS LOWER WINDS FOR TUESDAY EVENING. QPF/S LOOK TO BE BETTER CONCENTRATED TUESDAY NIGHT. LATER SHIFTS WILL HAVE TO WATCH CLOSED LOW DROPPING SOUTH INTO THE VICINITY FOR SNOW CHANCES. TFJ PREVIOUS DISCUSSION... UPPER RIDGE REBOUNDS FOLLOWING WEEKEND COLD FRONT FOR WARM AND DRY CONDITIONS RETURNING FOR EARLY NEXT WEEK. NEXT SHORTWAVE PUSHES THROUGH THE RIDGE INTO THE NORTHERN ROCKIES BY TUESDAY WITH A STRONG LEE CYCLONE DEVELOPING OVER ALBERTA. COLD FRONT ASSOCIATED WITH THE SYSTEM FORECAST BY MEDIUM RANGE MODELS TO PUSH THROUGH EASTERN MONTANA TUESDAY AFTERNOON. MOISTURE HOLDS BACK UNTIL THE LOW BEGINS TO MOVE ACROSS THE CANADIAN PRAIRIES WRAPPING INTO NORTHERN MONTANA WITH THE COLD AIR ADVECTION BEHIND THE SYSTEM. WINDS ALSO EXPECTED TO INCREASE WITH THE TIGHT GRADIENT...COLD AIR ADVECTION AND CYCLONIC JET TUESDAY NIGHT INTO WEDNESDAY. UPPER FLOW REMAINS ZONAL TO SLIGHTLY CYCLONIC INTO THE END OF THE WEEK WITH ANOTHER SHORTWAVE DROPPING INTO THE GREAT BASIN ON THURSDAY. THIS WILL MAINTAIN COOLER AND MORE UNSETTLED WEATHER INTO FRIDAY. EBERT && .AVIATION... FLIGHT CONDITIONS: VFR. SYNOPSIS: CONDITIONS WILL REMAIN QUIET UNTIL A COLD FRONT ARRIVES SATURDAY. THIS WILL INCREASE WINDS FROM THE WEST WITH GUSTS TO 45 KTS IN SOME PLACES. RAIN SHOWERS AND POSSIBLY A THUNDERSTORM WILL THREATEN THE AREA SATURDAY AFTERNOON AND EVENING. EQUIPMENT: KGDV CEILOMETER IS OUT. UNTIL IT RETURNS... AMD LTD TO VIS AND WIND. GAH/TFJ/SCT && .FIRE WEATHER... WILL KEEP FIRE WEATHER WATCH GOING AS CONDITIONS CONTINUE TO LOOK MARGINAL AT BEST. DRIER CONDITIONS SATURDAY WILL OCCUR TO THE SOUTH. SHOWER POSSIBILITIES WILL KEEP MINIMUM HUMIDITIES IN THE UPPER 20S OR HIGHER ACROSS THE CURRENT WATCH AREA. MODELS DID BACK OFF ON WINDS SLIGHTLY. CURRENT THINKING WAS TO DROP WATCH BUT WILL LET NIGHT SHIFT GET ANOTHER LOOK AT THINGS. TFJ PREVIOUS DISCUSSION... A COLD FRONT MOVING THROUGH THE REGION ON SATURDAY AFTERNOON AND EVENING WILL GENERATE STRONG TO VERY STRONG WINDS OF 25 TO 35 MPH WITH GUSTS OF 45 TO 55 MPH. HOWEVER RAIN SHOWERS ARE ALSO EXPECTED. MODELS ARE STILL EVOLVING ON THE AMOUNTS AND LOCATION OF THE RAIN. SO FAR THE CHANCE FOR WETTING RAINS ARE BEST NORTH OF THE MISSOURI RIVER AND EAST OF FORT PECK LAKE. THERE SEEMS LESS UNCERTAINTY CONCERNING WINDS AND RH VALUES. THE RED FLAG DECISION CHART PLACES FIRE WX ZONES 135...136 AND 137 AT POSSIBLE FOR A FIRE WX HEADLINE WITH RH VALUES IN THE UPPER 20S AND LOWER 30S. SO WILL GO AHEAD WITH A FIRE WX WATCH FOR THOSE AREAS FROM NOON TO 9PM SATURDAY. && .GLASGOW WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR MTZ135>137. HIGH WIND WATCH FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR SOUTHWEST PHILLIPS. LAKE WIND ADVISORY FROM NOON SATURDAY TO 4 AM MDT SUNDAY FOR FORT PECK LAKE FOR CENTRAL AND SOUTHEAST PHILLIPS...CENTRAL AND SOUTHERN VALLEY...GARFIELD...MCCONE...PETROLEUM. && WEATHER.GOV/GLASGOW
Hazardous weather outlook, Mar 27, 3:13 PM MDT, 12 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GLASGOW MT 313 PM MDT FRI MAR 27 2015 MTZ016>027-059>062-281100- CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- DANIELS-SHERIDAN-WESTERN ROOSEVELT-PETROLEUM-GARFIELD-MCCONE- RICHLAND-DAWSON-PRAIRIE-WIBAUX-NORTHERN PHILLIPS- SOUTHWEST PHILLIPS-NORTHERN VALLEY-EASTERN ROOSEVELT- 313 PM MDT FRI MAR 27 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A FRONT WILL MOVE THROUGH THE REGION ON SATURDAY TO BRING A STRONG WIND AND A CHANCE FOR RAIN SHOWERS. WINDS UP TO 60 MPH MAY BE POSSIBLE FOR SOUTHWEST PHILLIPS COUNTY. THEREFORE A HIGH WIND WATCH IS EFFECT THERE FROM NOON TO 9 PM SATURDAY. THE STRONG WINDS WILL MAKE FOR HAZARDOUS BOATING CONDITIONS ON FORT PECK LAKE. THEREFORE A LAKE WIND ADVISORY IS IN EFFECT FOR SATURDAY AFTERNOON AND NIGHT. IN ADDITION... CONDITIONS WILL BE VERY WARM...WHICH WITH THE WIND WILL LEAD TO HEIGHTENED CONCERNS FOR POTENTIAL SIGNIFICANT FIRE WEATHER CONDITIONS. WITH MINIMAL RAIN EXPECTED FOR FIRE WEATHER ZONES 135...136 AND 137...ALONG WITH LOW RELATIVE HUMIDITY A FIRE WEATHER WATCH IS IN EFFECT FOR THOSE AREAS FROM NOON UNTIL 9 PM SATURDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 3:33 AM MDT | High Wind Warning | GGW | Dawson, Garfield, McCone, Petroleum, Phillips, Prairie and 1 more | 19 hr |
| Mar 28, 1:57 PM MDT | Special Weather Statement | GGW | Garfield, McCone | 63 min |
| Mar 28, 2:53 PM MDT | Special Weather Statement | GGW | Dawson, Prairie, Richland | 52 min |
| Mar 28, 3:47 PM MDT | Special Weather Statement | GGW | Dawson, Prairie, Richland, Wibaux | 58 min |
| Mar 28, 4:15 PM MDT | Blowing Dust Advisory | GGW | Dawson, Prairie, Richland, Wibaux | 3 hr |
Nearby
Red Flag Warnings in Montana, 2015Every red flag warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.